Alert archive / New York / Wind Advisories in 2009
Wind Advisory 25, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 28, 2009, 3:27 PM EDT for Suffolk County, New York. It took effect at Oct 28, 2009, 6:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2009, 3:27 PM EDT (19:27 UTC)
- In effect from
- Oct 28, 2009, 6:00 PM EDT
- Expired
- Oct 28, 2009, 10:22 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 281927 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EDT WED OCT 28 2009 ...STRONG GUSTY WINDS EXPECTED TONIGHT OVER THE TWIN FORKS... .THE STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH...AND A COASTAL LOW PASSING SOUTH OF LONG ISLAND TONIGHT WILL PRODUCE STRONG GUSTY WINDS OVER THE TWIN FORKS OF LONG ISLAND TONIGHT. NYZ079-081-290330- /O.NEW.KOKX.WI.Y.0025.091028T2200Z-091029T1000Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 327 PM EDT WED OCT 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. STRONG NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED TONIGHT OVER THE TWIN FORKS IN RESPONSE TO AN AREA OF LOW PRESSURE PASSING SOUTH OF LONG ISLAND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
2 follow-up statements
000 WWUS71 KOKX 290005 AAA NPWOKX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 805 PM EDT WED OCT 28 2009 ...STRONG GUSTY WINDS TONIGHT OVER THE TWIN FORKS... .THE STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH...AND A COASTAL LOW PASSING SOUTHEAST OF LONG ISLAND TONIGHT WILL PRODUCE STRONG GUSTY WINDS OVER THE TWIN FORKS OF LONG ISLAND TONIGHT. NYZ079-081-291000- /O.CON.KOKX.WI.Y.0025.000000T0000Z-091029T1000Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 805 PM EDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. STRONG NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED TONIGHT OVER THE TWIN FORKS IN RESPONSE TO AN AREA OF LOW PRESSURE PASSING SOUTH OF LONG ISLAND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT/JMC
000 WWUS71 KOKX 290222 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1022 PM EDT WED OCT 28 2009 ...WIND ADVISORY CANCELED... .LOW PRESSURE WILL CONTINUE TO TRACK EAST OF LONG ISLAND OVERNIGHT. THIS WILL TAKE THE STRONGEST WINDS OUT TO SEA. THE ADVISORY HAS THEREFORE BEEN CANCELED. NYZ079-081-290330- /O.CAN.KOKX.WI.Y.0025.000000T0000Z-091029T1000Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1022 PM EDT WED OCT 28 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELED THE WIND ADVISORY. WINDS GUSTS OF 45 MPH OR GREATER ARE NO LONGER EXPECTED TONIGHT. THE ADVISORY HAS THEREFORE BEEN CANCELED. NORTHEAST WINDS OF AROUND 20 MPH WITH GUSTS UP TO 35 MPH AT TIMES CAN BE EXPECTED FOR THE REMAINDER OF THE NIGHT. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 28, 1:32 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 28, 1:32 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
132 PM EDT WED OCT 28 2009
.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL TRACK SOUTH OF THE AREA TODAY. HIGH
PRESSURE THEN BUILDS INTO THE AREA FOR THE DURATION OF THE WEEK. A
STRONG COLD FRONT PASSES THROUGH ON SATURDAY WITH HIGH PRESSURE
RETURNING FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VIGOROUS SHORTWAVE OVER THE OHIO VALLEY WILL LIFT NE THROUGH
SOUTHERN NEW ENGLAND TODAY. SFC LOW PRES EAST OF NJ AND OVER THE
ATLANTIC WILL CONTINUE TO TRACK EAST AS THE DAY PROGRESSES.
MOST OF THE WIDESPREAD AND STEADY RAIN HAS TAPERED OFF...AND
AREAS OF LIGHT RAIN AND DRIZZLE WILL TRACK THROUGH THE REGION THIS
MORNING BEFORE PICKING UP ONCE AGAIN THIS AFTERNOON WITH PASSAGE
OF UPPER LOW. WILL MAKE COSMETIC CHANGES TO THE FCST...CHANGING
THE WORDING TO PERIODS OF LIGHT RAIN/DRIZZLE THIS MORNING...THEN
OCNL SHOWERS THIS AFTERNOON. CAT POPS FIT THE FCST...BUT WILL
CLEAN UP THE WORDING.
TEMPS ON TRACK WITH THICK CLOUD COVER AND EAST TO NORTHEAST WINDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
RAIN TAPERS OFF FROM WEST TO EAST THIS EVE...BUT MOIST LOW LEVELS
BENEATH DRIER MID LEVELS WILL LIKELY KEEP AREAS OF DRIZZLE AROUND
UNTIL MIDNIGHT OR SO. LIGHT WINDS AND RESIDUAL SFC MOISTURE
ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND NE NJ TONIGHT
COULD PRODUCE PATCHY FOG. WINDS ELSEWHERE ARE EXPECTED TO REMAIN
STRONG ENOUGH TO PRECLUDE FOG FORMATION.
HIGH AMPLITUDE PATTERN BEGINS TO SET UP ACROSS THE CONUS ON THU
WITH A DEEP H5 TROUGH 4 TO 5 STANDARD DEVIATIONS BELOW NORMAL OVER
THE SW LEADING TO A HIGH AMPLITUDE RIDGE OVER THE EASTERN 1/3 OF
THE COUNTRY. EXPECT LOW CLOUDS TO LINGER INTO THU MORNING.
SFC HIGH MOVES BUILDS FROM EASTERN CANADA TO THE NEW ENGLAND
COAST THU NIGHT...WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES AND
LIGHT WINDS. LOOKS LIKE A DECENT RADIATIONAL COOLING NIGHT WITH LOWS
IN THE 40S NEAR THE COAST AND IN NYC...30S ACROSS INTERIOR ZONES
AND THE PINE BARRENS.
GUIDANCE LOOKS HIGH BASED ON MIXING HEIGHTS THU. SOUNDING
INDICATE MIXING TO AROUND H95 WHERE IT WILL ONLY BE BETWEEN +5C TO
+6C. UNDER PTLY CLOUDY SKIES...THIS WOULD ONLY YIELD HIGHS IN THE
MID 50S. THEREFORE...HAVE UNDERCUT GUIDANCE 3 TO 5 DEGREES.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
LARGE RIDGE OVER THE EAST COAST FRIDAY WILL GIVE WAY TO DEEP MID WEST
TROUGH AS THE WEEKEND PROGRESSES. AT THE SFC...HIGH PRESSURE MOVES
EAST AS A WARM FRONT MOVES WELL TO THE NW OF THE CWA EARLY SATURDAY.
MAYBE A SHOWER OR TWO WITH THE WARM FRONT...BUT BEST CHANCE FOR
SHOWERS WILL BE WITH THE COLD FRONT. COLD FRONTAL PASSAGE OCCURS
SOMETIME SATURDAY AFTERNOON OR EVENING. GFS SEEMS TO BE AN OUTLIER
WITH SECONDARY LOW RIDING ALONG THE FRONT SAT NIGHT INTO SUNDAY. IF
THIS DOES INDEED OCCUR...RAIN MAY LINGER A TAD LONGER.
THE TROUGH SWINGS ACROSS THE NORTHEAST SUNDAY...AND QUASI-ZONAL FLOW
PREVAILS THEREAFTER WITH SFC HIGH BUILDING IN MONDAY. NEXT WARM
FRONT APPROACHES THE AREA TUESDAY IN FAST MID AND UPPER LEVEL FLOW.
TEMPS WARM TO ABOVE NORMAL LEVELS FRIDAY AND SATURDAY AS RIDGE BUILD
AND HEIGHTS INCREASE. COLD FRONT WILL USHER IN MORE SEASONABLE AIR
SUNDAY THROUGH TUESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ON AND OFF RAIN WILL PERSIST AND WINDS WILL SHIFT TO THE
NORTH/NORTHEAST AND LIGHTEN TO 10-13 KT ALL TERMINALS THROUGH THE
AFTERNOON AS THE LOW DEPARTS. MVFR CEILINGS TONIGHT IN NORTH FLOW.
TAF COMMENTS (FORECASTER INSIGHT ON TIMING, CONFIDENCE, TRENDS AND GROUND OPS)
KEWR...IFR CONDITIONS TO MVFR AFTER 4-5 PM AS WINDS SHIFT TO
THE NORTHEAST AT 12-15 KT.
KJFK...UNEXPECTED WIND INCREASE IN SHOWERS THAT BROUGHT DOWN
STRONGER WINDS ALOFT JUST AS LOW PRESSURE DEVELOPED SOUTH OF
AIRPORT. UNUSUAL EVENT. THESE STRONG WINDS ARE DIMINISHING TO
12-15KT G17-21KT. IFR CEILINGS TO MVFR AFTER 4-5 PM. WINDS SHIFT
TO THE NORTHEAST.
KLGA...IFR CONDITIONS TO MVFR AFTER 4-5 PM AS WINDS SHIFT TO
THE NORTHEAST AT 12-15KT.
KTEB...IFR CONDITIONS TO MVFR AFTER 4-5 PM AS WINDS SHIFT TO
THE NORTH/NORTHEAST AT 10-12KT.
KHPN...IFR CEILINGS TO MVFR AFTER 5-6 PM AS WINDS SHIFT TO
THE NORTH/NORTHEAST AT 10-12KT.
KSWF...IFR CEILINGS TO MVFR AFTER 4-5 PM AS WINDS SHIFT TO
THE NORTH/NORTHEAST AT 10-12KT.
KISP...IFR CEILINGS TO MVFR AFTER 6-8 PM AS WINDS SHIFT TO
THE NORTH/NORTHEAST AT 10-12KT.
KBDR...IFR CEILINGS TO MVFR AFTER 6-8 PM AS WINDS SHIFT TO
THE NORTH/NORTHEAST AT 10-12KT.
KGON...IFR CEILINGS TO MVFR AFTER 7-10 PM AS WINDS SHIFT TO THE
NORTHEAST AT 10-12KT.
OUTLOOK 18Z THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH FRI...VFR.
FRI NIGHT-SUN MORNING...LOCALIZED MVFR/-SHRA POSSIBLE.
LATE SUN...VFR.
&&
.MARINE...
LOW PRESSURE EMERGING OFF THE MID ATLANTIC COAST TODAY WILL PASS TO
THE SOUTH OF THE AREA WATERS BEFORE HEADING EAST OUT TO SEA TONIGHT.
THE PRESSURE GRADIENT SHOULD TIGHTEN AS THIS LOW GAINS SOME
STRENGTH. AS A RESULT...WINDS ARE EXPECTED TO INCREASE. SCA WILL BE
LEFT UNCHANGED...EXCEPT IT WILL NOW INCLUDE THE HARBOR AND WESTERN
SOUND WITH THESE 2 ZONES STARTING AT NOON. WILL STILL CARRY SCA
THROUGH TONIGHT. GALE WATCH FOR TONIGHT OVER ANZ350 WILL BE
CONVERTED TO A GALE WARNING. SCA WILL PROBABLY BE NEEDED AT LEAST
OVER THE OCEAN WATERS INTO TOMORROW DUE TO SEAS.
SEAS MAY REMAIN AT LEAST 5 FT INTO TOMORROW NIGHT DUE TO A LINGERING
SWELL...BUT RELATIVELY TRANQUIL CONDITIONS SHOULD PREVAIL ON FRIDAY.
WINDS AND SEAS INCREASE ON SATURDAY WITH THE APPROACH OF A COLD
FRONT. SCA CONDITIONS POSSIBLE ONCE AGAIN DURING THE WEEKEND.
&&
.HYDROLOGY...
TOTAL RAINFALL THROUGH THIS EVENING IS EXPECTED TO BE BETWEEN AN
INCH AND AN INCH AND A QUARTER. LEAF CLOGGED STORM DRAINS WILL
EXACERBATE PONDING OF WATER ON ROADS...WITH MINOR FLOODING A
POSSIBILITY.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO 2 1/2 FEET WOULD BE NEEDED FOR MINOR
COASTAL FLOODING FOR TONIGHTS AND TOMORROW MORNINGS HIGH TIDE
CYCLE. ALTHOUGH GUIDANCE DOES NOT SUGGEST MINOR COASTAL FLOODING
ACROSS THE SOUTH SHORE BAYS AND THE FAR WESTERN LONG ISLAND
SOUND...RESIDUALS HAVE BEEN INCREASING OVER THE PAST COUPLE OF TIDE
CYCLES. ADDITIONALLY...BUILDING SEAS ON THE OCEAN COUPLED WITH
DEVELOPING LONG PERIOD SWELLS MAY HAMPER DRAINAGE ACROSS THE SOUTH
SHORE BAYS. WIND DIRECTION MIGHT NOT BE OPTIMAL ACROSS THE WESTERN
SOUND FOR TIDAL PILING. NOT CURRENTLY EXPECTING WIDESPREAD MINOR
COASTAL FLOODING FOR THE 2 TIDE CYCLES...BUT THIS WILL NEED TO BE
MONITORED FOR BOTH AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ330-335-
338-340-345-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY FOR
ANZ350.
&&
SYNOPSIS...
NEAR TERM...MPS
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 28, 4:14 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 414 AM EDT WED OCT 28 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-290815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 414 AM EDT WED OCT 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-353-355-290815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 414 AM EDT WED OCT 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-290815- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 414 AM EDT WED OCT 28 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:24 AM EDT | Gale Warning | OKX | 29 hr |
Nearby
Wind Advisories in New York, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.